Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
156 Doctors are Online

What causes recurring lump on neck accompanied by mild headaches?

Dec 2013
User rating for this question
Very Good
Answered by

Practicing since : 2002
Answered : 4127 Questions
I sometimes have a lump on the right side of my neck, bout where my hair line is. The lump comes and goes, usually accompanying the lump is a slight headache. And when I press the lump the headache usually dissipates. Is this just a neck ache or something more serious.
Posted Sun, 2 Feb 2014 in Skin Hair and Nails
Answered by Dr. Sanjay Kumar Kanodia 43 minutes later
Brief Answer: Lump may be realted to vessels;meet surgeon Detailed Answer: Hi, Welcome and thanks for posting your query to Healthcare magic. I can understand your concern for lump on the right side of your neck. After reading the query with complete diligence I can make out three possibilities: 1. Lump is related to deeper structure below skin, most probably to the neck vessel. There are certain points in favor of a lump related to the neck vessel: -Off and on appearance of the lump (may be due to filling and emptying of the vessel wall) - Most important point is associated headache with appearance and disappearance of lump. 2. An infected lymph node: During inflammation there can be appearance of lymph node along with associated headache. 3. In acute stress phase sometimes we perceive the normal structure at or around neck as lump and associated headache can be present due to acute anxious state. Any of lump related to skin structure do not generally have a tendency to come off and on. I suggest you to meet a surgeon on immediate basis for the diagnosis of exact cause. In between do not try to press or pinch the area. Hope these informations will help you. Regards. Dr Sanjay Kumar Kanodia MD (Dermatology)
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions

The user accepted the expert's answer

Ask a Dermatologist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor